Quantcast

Ischaemic complications of Glypressin in liver disease: a case series.

Research paper by Fergal F Donnellan, Garret G Cullen, John E JE Hegarty, P Aiden PA McCormick

Indexed on: 21 Sep '07Published on: 21 Sep '07Published in: British Journal of Clinical Pharmacology



Abstract

To report three cases of extensive skin necrosis in cirrhotic patients treated with the vasoconstrictor agent terlipressin (Glypressin).We identified three patients who developed skin necrosis and determined any factors, which put them at an increased risk of doing so.Two patients were obese and developed extensive abdominal wall skin necrosis. The third patient had lower limb chronic venous insufficiency and developed extensive necrosis of both lower limbs.With increasing clinical use of terlipressin and an increasing incidence of obesity and non-alcoholic fatty liver disease-related cirrhosis, the incidence of these serious complications is likely to rise. Earlier recognition and treatment may lead to improved outcome.